Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 73, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2004, 10:35 PM EDT for Cumberland County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 10:35 PM EDT (02:35 UTC)
- Expired
- Jun 25, 2004, 11:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 67 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS52 KRAH 260235
SVRRAH
NCC051-260300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1035 PM EDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1100 PM EDT
* AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HOPE MILLS...OR ABOUT 7 MILES SOUTHWEST OF
FAYETTEVILLE...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...
EASTOVER...VANDER...
WADE...
FALCON...GODWIN...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3503 7905 3512 7910 3526 7873 3524 7862
3524 7862 3519 7865 3515 7863 3510 7865
3509 7867 3503 7866 3491 7895
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:45 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 25, 9:45 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 945 PM EDT FRI JUN 25 2004 .SHORT TERM... WIDESPREAD SHOWERS AND STORMS TO CONTINUE OVER EAST HALF OF CENTRAL NC AS SURFACE WAVE CROSSES WESTERN PIEDMONT INTO SOUTH CENTRAL VA NEXT FEW HOURS. EXPECT TO SEE SHOWERS/STORMS DIMINISH OVER SANDHILLS/COASTAL PLAIN AND NE PIEDMONT AFTER 06Z. WILL CONTINUE CATEGORICAL POPS OVER EASTERN HALF THROUGH 06Z THEN GRADUALLY DIMINISH TO CHANCE BY 10Z. WILL MAINTAIN CHANCE POP IN THE WEST OVERNIGHT AS VORT AXIS AND ASSOCIATED SURFACE BOUNDARY GRADUALLY SLIDE SE OVERNIGHT. WILL CONTINUE CHANCE POPS MOST LOCALES EARLY SAT AM THEN TAPER OFF NW-SE LATE AM INTO THE AFTERNOON HOURS AS DRIER AIR ADVECTS INTO THE REGION. LITTLE CHANGE TO OVERNIGHT MIN TEMPS ANTICIPATED. WILL KEEP SKIES OVERCAST/MOSTLY CLOUDY OVERNIGHT AND MENTION AREAS FOG. LITTLE CHANGE REQUIRED AT THIS TIME TO FORECAST/GRIDS SAT AFTERNOON AND BEYOND. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && WSS
Hazardous weather outlook, Jun 25, 4:57 AM EDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 457 AM EDT FRI JUN 25 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-260856- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 457 AM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... A COLD FRONT WILL APPROACH CENTRAL NORTH CAROLINA FROM THE NORTHWEST TODAY... AS AN AREA OF LOW PRESSURE TRACKS NORTHEAST ALONG THE FRONT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE WARM MOIST AIR AHEAD OF THE FRONT. SOUTHERLY SURFACE WINDS EAST OF THE LOWS TRACK... IN COMBINATION WITH A 30 TO 40 KNOT SOUTHWESTERLY LOW LEVEL JET AND INCREASING WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE... WILL PRODUCE A WIND PROFILE CONDUCIVE FOR A FEW STRONG STORMS THIS AFTERNOON THROUGH MIDNIGHT. BOW-SHAPED STORMS PRODUCING SEVERE DOWNBURST WINDS WILL BE POSSIBLE... AND AN ISOLATED TORNADO OR TWO MAY OCCUR... PARTICULARLY NEAR AND EAST OF THE I-95 CORRIDOR. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. SPOTTERS ARE URGED TO MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS THROUGHOUT THE DAY. HARTFIELD
In the hours before
Special weather statement, Jun 25, 5:20 PM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 520 PM EDT FRI JUN 25 2004 NCZ042-077-088-089-252215- CUMBERLAND NC-HARNETT NC-JOHNSTON NC-SAMPSON NC- 520 PM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MUCH OF CENTRAL AND EASTERN HARNETT COUNTY AND INTO NORTHWEST SAMPSON AND WESTERN JOHNSTON COUNTY BETWEEN 520 PM AND 620 PM... AT 519 PM EDT... DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM NEAR ANDERSON CREEK EAST TO BUNN LEVEL AND NEAR ERWIN. THESE STORMS WERE DEVELOPING RAPIDLY AND WILL BE MOVING TO THE NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...LILLINGTON... ERWIN... DUNN... COATS... AND BENSON. FREQUENT LIGHTNING... GUSTY WINDS OF 30 TO 40 MPH... AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE THUNDERSTORMS. TAKE SHELTER WHEN THUNDER IS FIRST HEARD. QUICKLY MOVE OFF OF OPEN FIELDS AND AWAY FROM WATER. BADGETT
Special weather statement, Jun 25, 5:24 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 524 PM EDT FRI JUN 25 2004 NCZ011-027-028-043-252230- EDGECOMBE NC-HALIFAX NC-NASH NC-WILSON NC- 524 PM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN HALIFAX... NASH...EDGECOMBE AND WILSON COUNTIES THROUGH 630 PM EDT... AT 524 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF HALIFAX TO 17 MILES NORTHEAST OF SMITHFIELD...MOVING EAST SOUTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...WILSON... ELM CITY... PINE TOPS...TARBORO... AND SPEED. GUSTY WINDS OF 40 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS CLOSE TO TWO INCHES IN LESS THAN AH HOUR CAN BE EXPECTED ACROSS PARTS OF WILSON AND EDGECOMBE COUNTIES. THIS WILL RESULT IN BRIEF TEMPORARY FLOODING OF STREETS AND POOR DRAINAGE AREAS. MOTORISTS ENCOUNTERING THE HEAVY DOWNPOURS ARE ADVISED TO SLOW DOWN TO PREVENT THEIR VEHICLE FROM HYDROPLANING. WSS
Special weather statement, Jun 25, 5:35 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 535 PM EDT FRI JUN 25 2004 NCZ073>075-083>086-252330- ANSON NC-HOKE NC-MONTGOMERY NC-MOORE NC-RICHMOND NC-SCOTLAND NC- STANLY NC- INCLUDING THE CITIES OF...ALBEMARLE...CARTHAGE...LAURINBURG... RAEFORD...ROCKINGHAM...SOUTHERN PINES...TROY AND WADESBORO 535 PM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORMS POSSIBLE ACROSS SOUTHERN PIEDMONT AND WESTERN SANDHILLS THIS EVENING... SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE SOUTHERN PIEDMONT AND WESTERN SANDHILL COUNTIES OF CENTRAL NORTH CAROLINA. WHILE THE STORMS MAY DEVELOP AT ANYTIME... THERE ARE MOST LIKELY BETWEEN 630 AND 830 PM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS MAY BE LOCALLY EXCESSIVE. THE STORMS WILL BE CAPABLE OF PRODUCING BETWEEN ONE AND TWO INCHES OF RAIN IN LESS THAN AN HOUR. PEOPLE ACROSS THE SOUTHERN PIEDMONT AND WESTERN SANDHILLS ARE URGED TO KEEP AN EYE ON THEIR LOCAL WEATHER CONDITIONS. HEAD INDOORS AT THE FIRST SIGN OF IMPENDING ADVERSE WEATHER SUCH AS A DARKENING HORIZON OR DISTANT RUMBLE OF THUNDER. WSS
Special weather statement, Jun 25, 6:25 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 625 PM EDT FRI JUN 25 2004 NCZ078-089-252315- SAMPSON NC-WAYNE NC- 625 PM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST SAMPSON AND WAYNE COUNTIES THROUGH 715 PM EDT... AT 625 PM EDT... RADAR INDICATED STRONG THUNDERSTORMS OVER HARGROVE CROSSROADS... OR ABOUT 15 MILES NORTHEAST OF CLINTON... MOVING NORTHEAST AT 40 MPH. THESE THUNDERSTORMS ARE EXPECTED TO MOVE INTO WAYNE COUNTY BEFORE 640 PM. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... MOUNT OLIVE... SUTTONTOWN... CLIFFS OF THE NEUSE STATE PARK... GUSTY WINDS OF 30 TO 40 MPH... SMALL HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. TAKE SHELTER INDOORS UNTIL THESE STORMS PASS. BADGETT
Special weather statement, Jun 25, 8:37 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 837 PM EDT FRI JUN 25 2004 NCZ077-083>086-088-089-260230- ANSON NC-CUMBERLAND NC-HARNETT NC-HOKE NC-RICHMOND NC-SAMPSON NC- SCOTLAND NC- INCLUDING THE CITIES OF...CLINTON...FAYETTEVILLE...FORT BRAGG... LAURINBURG...LILLINGTON...RAEFORD...ROCKINGHAM AND WADESBORO 837 PM EDT FRI JUN 25 2004 SCATTERED THUNDERSTORMS WILL MOVE EAST AT 25 MPH ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS COUNTIES OF CENTRAL NORTH CAROLINA THROUGH 1030 PM. MOST OF THE HEAVIER SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY ALONG AND SOUTH OF A LINE FROM WADESBORO TO ROCKINGHAM TO RAEFORD TO FAYETTEVILLE TO CLINTON. IT APPEARS THE STRONGEST STORMS WILL OCCUR NEAR HAMLET AND LAURINBURG... AS WELL AS HOPE MILLS... ROSEBORO AND GARLAND. GUSTY WINDS OF 25 TO 35 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THE HEAVIER SHOWERS AND STORMS WILL PRODUCE BETWEEN A HALF TO ONE INCH OF RAIN IN LESS THAN 30 MINUTES. WSS
Special weather statement, Jun 25, 10:18 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1018 PM EDT FRI JUN 25 2004 NCZ041>043-077-085-086-088-260315- CUMBERLAND NC-HARNETT NC-HOKE NC-JOHNSTON NC-SCOTLAND NC-WAKE NC-WILSON NC- 1018 PM EDT FRI JUN 25 2004 ...THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM LAURINBURG THROUGH RAEFORD... FORT BRAGG... LILLINGTON AND SMITHFIELD... AT 1018 PM EDT... RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING OVER THE SANDHILLS EXTENDING INTO THE COASTAL PLAIN. THESE THUNDERSTORMS EXTENDED FROM SCOTLAND COUNTY NORTHEAST ACROSS HOKE... CUMBERLAND... HARNETT... AND JOHNSTON COUNTY. THE STORMS WERE MOVING NORTHEAST AT 35 MPH. THE HEAVIEST RAIN WAS FALLING ACROSS NORTHWEST CUMBERLAND... HARNETT... AND CENTRAL JOHNSTON COUNTY... FROM FORT BRAGG AND ANDERSON CREEK TO ERWIN AND SMITHFIELD. RADAR INDICATED RAINFALL RATES IN EXCESS OF 3.5 INCHES PER HOUR. DUE TO THE RELATIVE RAPID MOVEMENT OF THESE STORMS... THE HEAVIEST RAIN SHOULD LAST APPROXIMATELY 30 MINUTES. THIS WOULD GIVE RAINFALL TOTALS OF 1.5 TO 2 INCHES ACROSS NORTHERN CUMBERLAND... HARNETT... AND PORTIONS OF JOHNSTON COUNTY. IN ADDITION TO THE HEAVY RAINFALL... FREQUENT LIGHTNING WILL POSE A SIGNIFICANT HAZARD WITH THESE STORMS. TAKE SHELTER INDOORS UNTIL THESE STORMS PASS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS CAN BE EXPECTED. BADGETT
Nearby
Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.